Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 137, NWS Memphis, TN

June 28, 2011Lee County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 28, 2011, 11:09 AM CDT for Lee County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 11:09 AM CDT (16:09 UTC)
Expired
Jun 28, 2011, 2:00 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Lee County, MS

The radar

The Columbus AFB radar (KGWX), 55 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2921 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WGUS54 KMEG 281609
FFWMEG
MSC081-281900-
/O.NEW.KMEG.FF.W.0137.110628T1609Z-110628T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 200 PM CDT

* AT 1106 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS      
  WILL PRODUCE AN ADDITIONAL INCH OF RAIN

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUPELO...
  VERONA AND TOMBIGBEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN FLOODED...
TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3409 8881 3438 8880 3439 8877 3444 8877
      3444 8854 3410 8855

$$
1 follow-up statement
135 
WGUS74 KMEG 281853
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT TUE JUN 28 2011

MSC081-281904-
/O.EXP.KMEG.FF.W.0137.000000T0000Z-110628T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE MS-
153 PM CDT TUE JUN 28 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR LEE
COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3409 8881 3438 8880 3439 8877 3444 8877
      3444 8854 3410 8855

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:16 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 28, 10:16 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 AM CDT TUE JUN 28 2011

.UPDATE...

UPDATE TO REALIGN POPS FOR TODAY AND BRING ALL PARAMETERS UP TO
DATE. NEW ZONES WILL BE ISSUED EACH TIME THE SEVERE THUNDERSTORM
WATCH IS TRIMMED.

&&

.DISCUSSION...

LARGE SCALE MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES TO MOVE
QUICKLY EAST ACROSS THE REMAINDER OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND NORTHEAST MISSISSIPPI THIS MORNING. WIDESPREAD
WIND DAMAGE HAS ACCOMPANIED THE BOW ECHO WITH MANY SEVERE WIND
REPORTS RECEIVED. RAINFALL WILL LIKELY DIMINISH BEHIND THE LINE
WITH SKIES CLEARING FROM NORTHWEST TO SOUTHEAST.

THE ATMOSPHERE IS QUITE WORKED OVER BEHIND THE MCS...BUT WILL NEED
TO WATCH FOR INSTABILITY RECOVERY AHEAD OF THE FRONT THIS
AFTERNOON. THE 14Z SPC MESOANALYSIS INDICATES A CAPE RIDGE OVER
WESTERN ARKANSAS WITH UP TO 2500 J/KG OF MLCAPE. LATEST VISIBLE
SATELLITE IMAGERY SHOWS SKIES CLEARING INTO NORTHEAST ARKANSAS
ALREADY AND WITH SEVERAL HOURS OF HEATING AHEAD RECOVERY APPEARS
PROBABLE AT THIS TIME. IN ADDITION...ANOTHER MCS HAS FORMED OVER
OKLAHOMA AND IS MOVING EAST AHEAD OF THE FRONT NOW OVER SOUTHERN
MISSOURI. PLAN TO CONTINUE TO CARRY CHANCE POPS INTO THE AFTERNOON
AREAWIDE TO ACCOUNT FOR ADDITIONAL DEVELOPMENT AHEAD OF THE
FRONT...WITH LIKELY POPS IN THE SOUTH WHERE ONGOING ACTIVITY WILL
LINGER INTO EARLY AFTERNOON. PLAN TO HOLD ONTO SLIGHT RISK
AREAWIDE WITH THE ANTICIPATION OF ADDITIONAL CONVECTIVE
DEVELOPMENT IN A MODERATELY UNSTABLE AIRMASS. THIS WILL BE WATCHED
CLOSELY THROUGH THE AFTERNOON HOURS.

UPDATED ZONES...GRIDS...AND HWO HAVE EITHER BEEN SENT OR WILL BE
SENT SHORTLY.

JLH

&&

.PREV DISCUSSION... /ISSUED 210 AM CDT TUE JUN 28 2011/

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY AND BRING THE BEST
CHANCE FOR RAIN FOR THE UPCOMING WEEK. CURRENTLY...A LINE OF SHOWERS
AND THUNDERSTORMS STRETCHES FROM MIDDLE KENTUCKY INTO EXTREME
SOUTHEAST MISSOURI. SOME ADDITIONAL SHOWERS HAVE POPPED UP OVER
PORTIONS OF NORTHWEST TENNESSEE. MODELS INDICATE THAT ADDITIONAL
ACTIVITY WILL BLOSSOM FURTHER WEST ALONG THE FRONT BY 12Z. THUS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL SHOULD SEE SOME
DEVELOPMENT OCCUR OVER THE NEXT 1 TO 3 HOURS. FRONT WILL CONTINUE
SINKING SOUTH AND BY 12Z EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TO BE OCCURRING ALONG AND AHEAD OF THE FRONT AS THE FRONT
INTERACTS WITH DAYTIME HEATING. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HIGHS WILL
LIKELY BE COOLER TODAY WITH A LOT OF LOCATIONS POSSIBLY SEEING
HIGHS IN THE MID TO UPPER 80S THANKS TO CLOUDS AND RAIN. WARMEST
TEMPERATURES WILL OCCUR IN NORTH MISSISSIPPI WHERE THEY WILL HAVE
A LITTLE LONGER TO WARM UP BEFORE THE FRONT MOVES INTO THE REGION.
HIGHS IN NORTH MISSISSIPPI WILL LIKELY BE IN THE MID 90S. SOME
SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR INTO THE EVENING ACROSS
NORTH MISSISSIPPI BUT SHOULD DIE DOWN IN COVERAGE BY MIDNIGHT.

WEDNESDAY THROUGH THE END OF THE FORECAST...UPPER RIDGE WILL
GRADUALLY BUILD FROM THE SOUTHERN PLAINS INTO THE MID-MISSISSIPPI
VALLEY. THE RIDGE WILL INTENSIFY BY THE END OF THE WEEK AND BY THE
WEEKEND...THE CENTER OF THE RIDGE WILL GRADUALLY START SINKING
SOUTH INTO THE MIDSOUTH. THE RIDGE WILL ALLOW FOR DRY CONDITIONS
THROUGH THE PERIOD. HIGHS WILL GRADUALLY WARM EACH DAY AND BY THE
END OF THE WEEK INTO THE BEGINNING OF THE WEEKEND...READINGS WILL
BE IN THE UPPER 90S AND POSSIBLY APPROACHING THE CENTURY MARK.
LOWS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES. NORTHEAST
WINDS WILL ALLOW DEWPOINTS TO MIX DOWN INTO THE LOWER TO MID 60S
THROUGH AT LEAST THURSDAY. HOWEVER BY FRIDAY THROUGH THE
WEEKEND...MOISTURE WILL RETURN AS SFC WINDS TURN AROUND TO THE
SOUTH. THIS WILL ALLOW DEWPOINTS TO REACH INTO THE LOWER 70S THUS HEAT
ADVISORIES MAY BECOME NECESSARY BY THE END OF THE WEEK INTO THE
WEEKEND. BY MONDAY...THE GFS IS INDICATING THE RIDGE MAY WEAKEN
SOME WHICH MAY ALLOW FOR SOME DIURNAL SHOWERS AND THUNDERSTORMS TO
DEVELOP. WILL KEEP A 20 POP OTHERWISE WILL CONTINUE WITH A DRY
FORECAST FROM WEDNESDAY THROUGH SUNDAY.

KRM

&&

.AVIATION...

12Z TAF CYCLE

A THUNDERSTORM COMPLEX IS MOVING TO THE EAST SOUTHEAST AT AROUND
40 KTS AND SHOULD IMPACT JBR OVER THE NEXT HOUR AND APPROACH MEM
BY 14-15Z. BRIEF IFR OR LOWER VISIBILITY DUE TO HEAVY RAIN WIND
GUSTS IN EXCESS OT 40K KNOTS...MOST LIKELY FROM THE NORTHWEST AND
FREQUENT LIGHTNING CAN BE EXPECTED. IN ADDITION...AS TEMPERATURES
WARM SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AREA WIDE.
ALL TAF SITES WILL LIKELY BE IMPACTED BY THUNDERSTORMS TODAY
RESULTING IN SIMILAR CONDITIONS DESCRIBED ABOVE. TAFS WILL LIKELY
NEED FREQUENT UPDATES BASED ON RADAR TRENDS. CONVECTION WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. PATCHY FOG MAY
DEVELOP OVERNIGHT...ESPECIALLY WHERE THUNDERSTORMS RESULT IN
INCREASED GROUND MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  90  73  92  71 / 100  10  10   0
MKL  87  66  90  61 / 100  10  10   0
JBR  90  69  93  68 /  40  10   0   0
TUP  89  70  91  64 / 100  20  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 28, 3:19 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT TUE JUN 28 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH TODAY AS A COLD FRONT MOVES INTO THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS COULD
BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA BY LATER
THIS WEEK INTO THIS WEEKEND AS INCREASING HUMIDITY VALUES COMBINE
WITH VERY HOT TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE ENTIRE MIDSOUTH.

KRM

In the hours before

Local storm report, Jun 28, 10:37 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     TSTM WND DMG     FRAYSER                 35.22N 89.97W
06/28/2011                   SHELBY             TN   UTILITY COMPANY

            MEMPHIS LIGHT GAS AND WATER REPORTS BROKEN TREE LIMBS ON
            POWER LINES IN THE FRAYSER AREA UP TOWARD MILLINGTON.
            ABOUT 65 OUTAGES REPORTED ACROSS SHELBY
            COUNTY...AFFECTING AROUND 2550 PEOPLE.

&&

BORGHOFF
Special weather statement, Jun 28, 10:45 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CDT TUE JUN 28 2011

TNZ002>004-021-054-055-092-281615-
DECATUR TN-CARROLL TN-HENRY TN-WEAKLEY TN-OBION TN-HENDERSON TN-
HARDIN TN-
1045 AM CDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...

  DECATUR COUNTY IN TENNESSEE...
  EASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 3 MILES NORTHEAST OF SOUTH FULTON TO 8 MILES SOUTHEAST
OF SARDIS AT 1046 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...DECATUR...HARDIN...HENDERSON...HENRY...OBION AND
WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR HUNTINGDON...MCKENZIE...
NATCHEZ TRACE STATE FOREST...NATCHEZ TRACE STATE PARK...PARIS LANDING
STATE PARK AND PARIS...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3541 8796 3544 8804 3550 8796 3561 8802
      3573 8802 3581 8796 3586 8804 3586 8821
      3613 8820 3626 8808 3636 8808 3636 8799
      3643 8804 3649 8803 3650 8902 3596 8840
      3537 8830 3535 8801 3538 8802
TIME...MOT...LOC 1546Z 261DEG 27KT 3652 8882 3597 8828
          3536 8818
Local storm report, Jun 28, 10:50 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     TSTM WND DMG     IMBODEN                 36.20N 91.18W
06/28/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND POWER LINES DOWN. LARGE TREE FELL
            ON HOME.

0645 AM     HAIL             POCAHONTAS              36.26N 90.97W
06/28/2011  M1.00 INCH       RANDOLPH           AR   TRAINED SPOTTER

            QUARTER SIZED HAIL IN POCAHONTAS

0645 AM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
06/28/2011                   RANDOLPH           AR   TRAINED SPOTTER

            SEVERAL TREES DOWN AND A 6 FOOT FENCE BLOWN OVER.

0645 AM     TSTM WND DMG     BLACK ROCK              36.11N 91.11W
06/28/2011                   LAWRENCE           AR   CO-OP OBSERVER

            TREE DOWN ON OBSERVERS HOUSE ON 8TH STREET AND MAIN
            STREET. TREES DOWN AROUND NEIGHBORHOOD.

0656 AM     TSTM WND DMG     1 N IMBODEN             36.22N 91.18W
06/28/2011                   RANDOLPH           AR   LAW ENFORCEMENT

            TREES FALLEN OVER HWY 63 NORTH OF IMBODEN.

0715 AM     TSTM WND GST     WALNUT RIDGE            36.07N 90.96W
06/28/2011  M69.00 MPH       LAWRENCE           AR   ASOS

            WIND GUST MEASURED AT ASOS SITE IN WALNUT RIDGE

0722 AM     TSTM WND DMG     2 SW MARMADUKE          36.17N 90.41W
06/28/2011                   GREENE             AR   BROADCAST MEDIA

            SEVERE WINDS BLEW AN 18 WHEEL TRACTOR TRAILER OFF OF
            HIGHWAY 49 BETWEEN MARMADUKE AND HALIDAY.

0730 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
06/28/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            POWER LINES DOWN ON HIGHLAND STREET

0730 AM     TSTM WND DMG     JONESBORO               35.82N 90.69W
06/28/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            TREES DOWN ON COUNTY ROAD 318

0740 AM     TSTM WND DMG     SENATH                  36.13N 90.16W
06/28/2011                   DUNKLIN            MO   PUBLIC

            PUBLIC OBSERVER REPORTS THUNDERSTORM WINDS TO AT LEAST 60
            MPH WITH SEVERAL LARGE BRANCHES KNOCKED DOWN. ADDITIONAL
            STRONG WINDS CONTINUE BEHIND THE THUNDERSTORM LINE.

0757 AM     TSTM WND DMG     OSCEOLA                 35.70N 89.99W
06/28/2011                   MISSISSIPPI        AR   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE ACROSS THE CITY OF OSCEOLA WITH
            NUMEROUS TREES...POWER POLES...POWER LINES...LARGE STREET
            LIGHTS DOWN AND POWER OUTAGES OVER HALF THE CITY.

0815 AM     TSTM WND DMG     MILLINGTON              35.33N 89.89W
06/28/2011                   SHELBY             TN   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG THE 8800 BLOCK OF SHAKERAG ROAD
            IN MEMPHIS/MILLINGTON.

0817 AM     TSTM WND DMG     FRAYSER                 35.22N 89.97W
06/28/2011                   SHELBY             TN   UTILITY COMPANY

            MEMPHIS LIGHT GAS AND WATER REPORTS BROKEN TREE LIMBS ON
            POWER LINES IN THE FRAYSER AREA UP TOWARD MILLINGTON.
            ABOUT 65 OUTAGES REPORTED ACROSS SHELBY
            COUNTY...AFFECTING AROUND 2550 PEOPLE.

0823 AM     TSTM WND DMG     MIDTOWN MEMPHIS         35.13N 89.98W
06/28/2011                   SHELBY             TN   BROADCAST MEDIA

            TREE DOWN ON HOUSE ON MCLEAN BLVD. REPORT FROM WREG. TIME
            ESTIMATED.

0830 AM     TSTM WND DMG     CORDOVA                 35.15N 89.78W
06/28/2011                   SHELBY             TN   EMERGENCY MNGR

            A LARGE TREE BRANCH WAS DOWNED ALONG N. GERMANTOWN ROAD
            TO THE NORTH OF CLUB PARKWAY.

0840 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
06/28/2011                   TIPTON             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS TIPTON COUNTY.

1015 AM     FLASH FLOOD      2 E CORDOVA             35.15N 89.74W
06/28/2011                   SHELBY             TN   EMERGENCY MNGR

            STREET FLOODING/WASHOUT OF WATER EAST AND SOUTH OF THE
            INTERSECTION OF WALNUT GROVE AND FORREST HILL IRENE.

1023 AM     TSTM WND GST     CORINTH                 34.94N 88.52W
06/28/2011  E60.00 MPH       ALCORN             MS   PUBLIC

1040 AM     FLASH FLOOD      CORINTH                 34.94N 88.52W
06/28/2011                   ALCORN             MS   TRAINED SPOTTER

            FLOODING ON PROPER STREET. 6 INCH DEPTH ALONG THE STREET.
            WATER ALSO GOING INTO YARDS.

&&

MRM
Special weather statement, Jun 28, 10:59 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 AM CDT TUE JUN 28 2011

MSZ005-006-009-015>017-023-024-TNZ092-281645-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-LEE MS-ITAWAMBA MS-PONTOTOC MS-
MONROE MS-CHICKASAW MS-HARDIN TN-
1059 AM CDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1145 AM CDT FOR...

  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES NORTHWEST OF OLIVE HILL TO 19 MILES SOUTH OF
HOUSTON AT 1058 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...CHICKASAW...HARDIN...ITAWAMBA...LEE...MONROE...
PONTOTOC...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS
NEAR ABERDEEN...AMORY...FULTON...HOUSTON...IUKA...J P COLEMAN STATE
PARK...OKOLONA...PICKWICK LANDING STATE PARK...SAVANNAH...TISHOMINGO
STATE PARK...TOMBIGBEE STATE PARK...TUPELO AND VERONA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ABERDEEN LAKE AND BAY SPRINGS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3368 8850 3368 8871 3381 8872 3381 8891
      3375 8893 3374 8917 3407 8888 3452 8860
      3536 8823 3535 8800 3502 8798 3501 8819
      3486 8809 3375 8824 3365 8850
TIME...MOT...LOC 1558Z 271DEG 19KT 3533 8810 3452 8848
          3407 8876 3365 8912
Local storm report, Jun 28, 11:03 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      CORINTH                 34.94N 88.52W
06/28/2011                   ALCORN             MS   TRAINED SPOTTER

            WATER OVER PRIMARY AND SECONDARY ROADS IN CORINTH...SOME
            ROADS CLOSED. SHALLOW...5TH...AND 6TH STREETS...AND
            MADISON AND NORTH PKWYS.

&&

BORGHOFF
Local storm report, Jun 28, 11:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1109 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     FLASH FLOOD      CORINTH                 34.94N 88.52W
06/28/2011                   ALCORN             MS   TRAINED SPOTTER

            10 TO 12 INCHES OF WATER OVER U.S. 72 AT FULTON DRIVE.

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:48 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica42 min
Jun 28, 8:13 AM CDTSpecial Weather StatementMEGTunica32 min
Jun 28, 8:30 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Panola, Tate, Tunica45 min
Jun 28, 8:46 AM CDTSpecial Weather StatementMEGCoahoma, Panola, Quitman29 min
Jun 28, 8:57 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Tippah48 min
Jun 28, 9:15 AM CDTSpecial Weather StatementMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha30 min
Jun 28, 9:34 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more41 min
Jun 28, 9:45 AM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Pontotoc, Tallahatchie, Yalobusha30 min
Jun 28, 10:10 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more50 min
Jun 28, 10:11 AM CDTFlash Flood WarningMEGAlcorn3 hr
Jun 28, 10:15 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc60 min
Jun 28, 10:16 AM CDTFlash Flood WarningMEGTishomingo3 hr
Jun 28, 10:59 AM CDTSpecial Weather StatementMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo46 min
Jun 28, 11:46 AM CDTSpecial Weather StatementMEGMonroe29 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.